Connect with others who understand.

sign up log in
Resources
About myRAteam

Connect with others who understand.

sign up log in
Resources
About myRAteam
Real members of myRAteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

I Am On My 7th Week Of Methotrexate (up To 15mg Now).The Last Week Or So I Have Been Having Leg Cramps.Is This A Common Side Effect?

I Am On My 7th Week Of Methotrexate (up To 15mg Now).The Last Week Or So I Have Been Having Leg Cramps.Is This A Common Side Effect?

I have had other side effects...mainly nausea, headaches, and stomach pain (which may or may not lead to a bathroom visit...sorry tmi probably). Now I am experiencing leg cramps (mostly at night or after I slow down in the evenings). Anyone else had this happen? If so, what can I do to help prevent the cramping.

A myRAteam Member said:

I too have leg cramps but I have been on MTX for almost 6yrs now. The leg cramps started about 9 months ago when I started having some other issues (swollen glands, major fatigue, horrid pains that would come and go) The cramps dont just happen in my legs, I get them in my stomach too. It turned out I had developed anemia, and vit D deficiancy (all RA caused). Since starting Iron and Vit D 3 months ago the cramps have gotten a little better but the doc says it could take 6months to feel the full effects of the treatment. You shoudl get tested for Anemia and Vit D.

posted about 6 years ago
A myRAteam Member said:

I just posted a similiar question about aching legs. I too take MTX and have been for 2 years. As soon as insurance approves I'm going to switch to Xeljanz. I hate that you are experiencing the cramps too. I have doubts that it's associated with MTX (since I've been on it so long and this is the first time this has been a problem.

posted about 6 years ago
A myRAteam Member said:

Wow! I had no idea that my low vitamin D was from the RA! I take liquid Solgar and if I'm careful about taking it everyday it stays near normal range. Now I won't stop! Thank you

posted almost 5 years ago
A myRAteam Member said:

Methotrexate, definatelly day after dose I can get bowel dumping. It usually only causes it for one day.

posted almost 6 years ago
A myRAteam Member said:

Check out net on RA/A issues U.T.I etc..I use laser for all inflam etc...

posted about 6 years ago
Already a Member? Log in